MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34548
Medical Device Problem Codes Fitting Problem (2183); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Initial reporter occupation: lead rt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the orange hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc partially separated from the extension tubing.The device was heparin locked.As a result of the separation, the device was removed and replaced.This was reported to be the third exchange for this patient.Given available patient and customer information, it is presumed that the previous two events have been reported under mdr ref.#1820334-2021-01312 and mdr ref.#1820334-2021-01507 (both with patient identifier (b)(6)).Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 10sep2021, it was reported that the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, h6 - annex e.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by lurie children¿s hospital, usa that a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc (rpn: upicds-4.0-ct-nt-abrm-1111; lot: 13678806) experienced a separation at the junction of the orange hub and the extension tube.The device was required by a 7-month-old male and was placed on (b)(6) 2021, separation between the orange hub and extension tube was noted.As a result, the picc was remove and replaced with an unknown device.No other adverse effects related to this event were reported.It was noted this is the third device exchange for this patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided by the customer showing partial separation of the orange hub and extension tube.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history record (dhr) for the reported complaint device lot (13678806) and the related subassembly lots revealed no non-conformances relevant to the failure mode.A further search of our database records found 6 additional complaints associated to this lot.All of the additional complaints are from the same facility and for the identical reported failure.While there are additional complaints on this lot, there is currently no evidence of manufacturing deficiencies.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The instructions for use (ifu) document t_upicabrmtt_rev1 [cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: "intended use the cook spectrum turbo-ject peripherally inserted central venous catheter (picc) sets are indicated for short- or long-term use for venous pressure monitoring, blood sampling, administration of drugs and fluids, and for use with power injectors for delivery of contrast in ct studies.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings.¿ the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.¿ do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.¿ to safely use catheters with a power injector, the technician/health care professional must verify: ¿ prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Precautions ¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, no product returned, and the results of the investigation, the root cause of this event is related to device design.Appropriate measures have been taken to address this failure mode.This product failure was previously investigated under capa 154487.The capa investigation found that the root cause is related to inadequate flexural strength in a previous hub design change.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12060078
Report Number1820334-2021-01595
Device Sequence Number17331304
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)221201(10)13678806
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberG34548
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13678806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer09/10/2021
03/24/2022
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date09/16/2021
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexMale